Drug Interactions With Almotriptan
Monoamine Oxidase Inhibitors (MAOIs)
It can be very dangerous to combine MAOIs with triptans (migraine medications similar to almotriptan). Taking these drugs together can greatly raise the level of the migraine medication in your blood, increasing your risk of dangerous side effects. You should not take most triptans if you have taken an MAOI within the past two weeks.
However, MAOIs seem to have less of an effect on almotriptan. The manufacturer does not warn against using the two medications together and does not recommended changing the dose of almotriptan. However, you should talk with your healthcare provider before combining almotriptan with an MAOI, as it is best to be more cautious when using these medications together.
Taking almotriptan with ritonavir can raise the level of almotriptan in your blood, increasing your risk of side effects. If you are taking these drugs together, your healthcare provider may need to decrease your dose of almotriptan.
Taking almotriptan with other triptans can increase your risk of serious side effects. These medications should not be taken within 24 hours of each other.